Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 130, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 24, 2012, 2:48 AM PDT. It took effect at Aug 24, 2012, 12:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2012, 2:48 AM PDT (09:48 UTC)
- In effect from
- Aug 24, 2012, 12:00 PM PDT
- Expired
- Aug 24, 2012, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
474 WHUS76 KMTR 240948 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 248 AM PDT FRI AUG 24 2012 PZZ530-241800- /O.NEW.KMTR.SC.Y.0130.120824T1900Z-120825T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 248 AM PDT FRI AUG 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * WINDS: WESTERLY WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. THE STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE AND NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-241600- /O.EXT.KMTR.SC.Y.0129.000000T0000Z-120824T1600Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 248 AM PDT FRI AUG 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. * WINDS: NORTHWEST WINDS RANGING 15 TO 25 KNOTS WILL DECREASE LATER THIS MORNING. THE STRONGEST WINDS WILL BE OVER THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
771 WHUS76 KMTR 241534 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 834 AM PDT FRI AUG 24 2012 PZZ570-241645- /O.CAN.KMTR.SC.Y.0129.000000T0000Z-120824T1600Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 834 AM PDT FRI AUG 24 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ530-242345- /O.CON.KMTR.SC.Y.0130.120824T1900Z-120825T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 834 AM PDT FRI AUG 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * WINDS: WESTERLY WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. THE STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE AND NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
787 WHUS76 KMTR 242110 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 210 PM PDT FRI AUG 24 2012 PZZ530-250400- /O.CON.KMTR.SC.Y.0130.000000T0000Z-120825T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 210 PM PDT FRI AUG 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: WESTERLY WINDS OF 15 TO 25 KNOTS WILL CONTINUE THROUGH THIS EVENING. THE STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE AND NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 23, 10:56 PM PDT, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 23, 10:56 PM PDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1056 PM PDT THU AUG 23 2012
.DISCUSSION...AS OF 9:00 PM PDT THURSDAY...THE UPPER LEVEL LOW
THAT BROUGHT RAIN TO THE SOUTHWESTERN US ON WEDNESDAY HAS MOVED
INTO THE FOUR CORNERS AREA. WEAK UPPER LEVEL RIDGING BUILDING OVER
THE AREA HAS COMPRESSED THE MARINE LAYER A LITTLE. AS A RESULT
MOST PLACES WARMED UP A FEW DEGREES OVER YESTERDAY.
NOT EXPECTING MUCH ADDITIONAL WARMING THE NEXT COUPLE OF DAYS AS
UPPER LEVEL RIDGING WILL BE WEAK AND A MODERATE ONSHORE FLOW WILL
CONTINUE. SO TEMPERATURES WILL CONTINUE TO BE SLIGHTLY BELOW
NORMAL. BY SUNDAY A STRONG UPPER LEVEL LOW WILL APPROACH THE
PACIFIC NORTHWEST BRINGING A COOLER AIRMASS TO THE DISTRICT SUNDAY
AND MONDAY WITH A DEEPER MARINE LAYER.
WARMER WEATHER IS POSSIBLE TUESDAY AFTER THE UPPER LOW MOVES
INLAND BUT TEMPERATURES WILL COOL AGAIN WEDNESDAY THROUGH FRIDAY
AS LONG RANGE MODELS BRING ANOTHER UPPER LOW TO THE PACIFIC
NORTHWEST.
&&
.AVIATION...AS OF 10:55 PM PDT THURSDAY...LOW CIGS WERE GRADUALLY
DEVELOPING INLAND LATE ON THURSDAY EVENING. SODARS IN SF BAY
HAD INDICATED THAT THE MARINE INVERSION HAD LOWERED TO 1000 FEET
LATE ON THURSDAY AFTERNOON WHICH INITIALLY HELPED CONFINE LOW
CLOUDS TO THE IMMEDIATE COAST THIS EVENING. RECENT DATA SUGGEST THE
MARINE LAYER HAS SINCE DEEPENED AND SURFACE GRADIENTS HAVE
RECENTLY BEGUN TO TREND MORE STRONGLY ONSHORE. THUS...FEEL MOST
TERMINALS WILL DEVELOP IFR CIGS OVERNIGHT. SOUTHERLY FLOW JUST
ABOVE THE MARINE INVERSION MAY ACT TO INHIBIT LOW CLOUD
DEVELOPMENT AT KSFO AND OVER THE APPROACH...AND MAY RESULT IN
EARLIER CLEARING ON SATURDAY MORNING. MODERATE CONFIDENCE.
VICINITY OF KSFO...IFR CIGS DEVELOPING LATE...BY AROUND 12Z...WITH
A SLIGHT CHANCE OF VFR CONDITIONS THROUGH THE NIGHT. LOW CIGS
MORE LIKELY TO DEVELOP ON EASTERN SIDE OF BAY. CLEARING EXPECTED
TO OCCUR BY 18Z ON FRIDAY MORNING...PROBABLY EARLIER AT KSFO.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...LIFR CIGS EXPECTED THROUGH THE NIGHT
ALONG WITH SCATTERED MVFR VSBYS. CIGS RISING TO IFR BY MID
MORNING FRIDAY...BUT WITH CLEARING NOT LIKELY UNTIL MIDDAY.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PT ARENA TO PIGEON PT 10-60 NM
SCA...SF BAY UNTIL 11 PM
&&
PUBLIC FORECAST: W PI
AVIATION/MARINE: DYKEMANearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.